# SDR CA110906003

- Difficulty date: September 6, 2011
- Submitted: January 23, 2013
- Operation: General aviation
- Engine: Pwa PW124B
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Failed
- Stage of operation: NR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN)  ENGINE WAS SENT FOR INVESTIGATION AND OVERHAUL AFTER THE OPERATOR REPORTED AN INTERNAL ENGINE FAILURE. THE PILOT REPORTED A STRONG YAW, STRONG VIBRATION AND STOPPAGE OF THE NR 2 ENGINE DURING CRUISE PHASE.  IN ADDITION, THE PILOT REPORTED THAT AT THE TIME OF THE FAILURE TORQUE WAS VERIFIED AT 0 PERCENT FOLLOWED BY A SUDDEN RISE IN NP TO 100 PERCENT.  IT WAS CONFIRMED THE ENGINE SUSTAINED EXTENSIVE DAMAGE DUE TO AN INTERNAL ENGINE FAILURE.  THE DAMAGE INCLUDED AN HP VANE SEGMENT WITH CATEGORY 5 DAMAGE, FRACTURE OF ALL HP BLADES, EXTENSIVE DAMAGE TO MULTIPLE LP STATOR VANES AND THE LP BLADE TIPS, FRACTURE OF ALL PT BLADES AND RUBBING DAMAGE ON VARIOUS ROTATING COMPONENTS. IT WAS NOT POSSIBLE TO DETERMINE THE PRIMARY CAUSE OF THE FAILURE.
